MAUDE Adverse Event Report: AV-TEMECULA-CT ACS MULTI-LINK RX ULTRA CORONARY STENT SYSTEM

AV-TEMECULA-CT ACS MULTI-LINK RX ULTRA CORONARY STENT SYSTEM
Catalog Number 1003382-18
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that an attempt was made to pass the ultra through the proximal stent during implantation.It should be noted that the multi-link ultra coronary stent system (css), instructions for use states: when treating multiple lesions, stent the distal lesion prior to stenting the proximal lesion.Stenting in this order obviates the need to cross the proximal stent in placement of the distal stent and reduces the chances for dislodging the proximal stent.The investigation was unable to determine a conclusive cause for the reported failure to advance, stent dislodgement; however, the subsequent treatment appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.There is no indication of a product quality issue; therefore, no product related corrective action is required.User facility voluntary medwatch report number (b)(4) - [(b)(4)].
 
Event or Problem Description
User facility medwatch report received that states "stent came off the end of the balloon and wire as it was being inserted in the celiac.The celiac artery was approached last.Despite multiple attempts at advancing the 7 french oscor conformable sheath this was unsuccessful in providing enough support to advance a 5 x 19 mm gore v bx stent.With repeat attempt using an 8.5 french oscor conformable sheath, wire access to the celiac artery was lost." additional information received: a 4.0 x 15 mm multi-link vision balloon-expandable stent was successfully implanted in the celiac artery.Then, a 5.0 x 18 mm ultra stent delivery system (sds) was advanced through a 7 french sheath and into the proximal celiac artery, but could not advance through the previously implanted multi-link vision sds in an attempt to overlap.During removal of the ultra stent, the stent dislodged off the balloon and half into the celiac artery.The delivery system was removed and a 1.5 mm unspecified balloon catheter was advanced to capture the dislodged stent and push it forward into the previously implanted stent to treat the target lesion.Post-dilatation was performed with unspecified balloon catheters to successfully complete the procedure.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Device status changed from not returning to returned.(b)(4).A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.The reported failure to advance could not be tested as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It should be noted that the multi-link ultra coronary stent system (css), instructions for use (ifu) states: when treating multiple lesions, stent the distal lesion prior to stenting the proximal lesion.Stenting in this order obviates the need to cross the proximal stent in placement of the distal stent and reduces the chances for dislodging the proximal stent.The investigation was unable to determine a conclusive cause for the reported failure to advance and stent dislodgement.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ACS MULTI-LINK RX ULTRA CORONARY STENT SYSTEM
Common Device Name
CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7810378
Report Number2024168-2018-06555
Device Sequence Number13765440
Product Code MAF
UDI-Device Identifier08717648035319
UDI-Public08717648035319
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P020047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number1003382-18
Device Lot Number7102541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 4.0X15 MULTILINK VISION; STENT: 4.0X15 MULTILINK VISION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight69